MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. COCR TRANSCEND® FEMORAL HEAD 36MM SLT TAPER MEDIUM; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. COCR TRANSCEND® FEMORAL HEAD 36MM SLT TAPER MEDIUM; HIP COMPONENT
Model Number 26000026
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, patient underwent in (b)(6) 2010 replacement of the right hip by means of a metal-metal prosthesis implantation, has developed pseudo-tumor from metal-metal coupling, with evidence of a cobalt dosage of 7.7 mg / l (compared to reference <1.0mg / l), causing aseptic loosening of the prosthesis and forcing it to undergo a prosthetic revision in 2014, of increased complexity due to the presence of the tumor mass.More tools since the onset of metallosis and, even more so, the development of pseudo-tumor represent clear typical consequences of metal-metal combinations.Additional information received on 12/13/2022: allegedly, reported the onset of low-grade fever, infectious causes excluded.Reported groin pain with poas weakness for about 1 year.A clinical analysis with acceptance date of (b)(6) 2014 shows results of p-chrome 0.4 ug/l and sg-cobalt 7.7ug/l.Clinical records showed that the date of the intervention for revision surgery was on (b)(6) 2014.A muscle-tendon ultrasound with date of (b)(6) 2014 for the right hip, a ct pelvis/sacroiliac with date of (b)(6) 2014 for the right hip and other studies are found from pages number 71 to 77 in the file "doc.05 cartella 06.10.2014".A histological examen dated of 10/10/2014 indicated that two materials were under examination: pericotyloid tissue biopsy and peroprosthetic tissue biopsy.However, this examination was indicated with a "clinical-anamnestic news.Previous left hip arthroplasty" therefore, there is no confirmation if the materials under examination were from the right hip.The macroscopic description of the examination and the diagnosis is found on page number 100 in the file "doc.05 cartella 06.10.2014".It is important to note that two stickers regarding acetabular cups "procotyl® l" are identified on the medical record for this patient.However, it is mentioned in the "implants tab" before the stickers sheet, that the implanted cup is pha06212, lot: 119960531.No indications about the other acetabular cup pha06210 are found throughout the files received to date.It also is important to note that two stickers regarding rim-lock metal liner cr/co are identified on the medical record for this patient.However, it is mentioned in the "implants tab" before the stickers sheet, that the implanted liner is pha04710, lot: 119983782.No indications about the other liner pha04708 are found throughout the files received to date.A screw cancellous self-tapping 6.5mm productid:18080302, lot:098700558 is found on the stickers sheet.However, it is not mentioned in the "implants tab" before the stickers sheet.Based on the implant stickers used in the revision surgery (b)(6) 2014, it appears that a neck, head and cup from wright medical have been implanted along with other components from different manufacturers.
 
Additional Manufacturer Narrative
See investigation attach.

Brand Name
COCR TRANSCEND® FEMORAL HEAD 36MM SLT TAPER MEDIUM
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key16565555
Report Number3010536692-2023-00033
Device Sequence Number5498001
Product Code JDL
UDI-Device IdentifierM684260000261
UDI-PublicM684260000261
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K004043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26000026
Device Catalogue Number26000026
Device Lot Number119973176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Initial Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight78 KG